What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jun 20, 2:02 PM CST, 1 hour 35 minutes earlier.
Area forecast discussion, Jun 20, 2:02 PM CST, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
302 PM CDT Sat Jun 20 2020
Forecast discussion for routine afternoon forecast issuance
.SHORT TERM...Tonight and Sunday
Issued at 301 PM CDT Sat Jun 20 2020
Shortwave lifting northeast across Wisconsin will continue to
produce showers and thunderstorms through the mid evening hours.
Considerable cloud cover and precipitation have kept temperatures
and instability in check. There is a small chance of a strong or
marginally severe storm south of highway 10 during the late
afternoon or early evening hours in the vicinity of the warm
front.
Locally heavy rain is possible through early evening hours, which
could produce local flooding in some places. Lows tonight will be
a few degrees above normal.
Sunday should be pretty nice for Father's Day activities. It will
be a little less humid than the last few days, with temperatures
a few degrees above normal. There could be scattered showers late
in the day in the western part of the forecast area as the next
system approaches.
.LONG TERM...Sunday Night Through Saturday
Issued at 301 PM CDT Sat Jun 20 2020
Focus on the long term remains storm chances and flooding threat
Sunday night into Monday night, with additional shower/storm
chances Tuesday-Thursday and again late in the week. Temps look
to generally be between 10 degrees below normal and 5 degrees
above normal.
Sunday night into Monday night...the 500mb low will slowly shift
into western Ontario, as a piece of shortwave energy rotates into
Wisconsin and a weak surface low and cold front push across the
area. Showers/storms look to be ongoing Sunday afternoon/evening
west of the area, then spread into our area as these features push
east. Still some uncertainty on how exactly things will play out,
as models differ slightly on timing/location of features and
clusters of storms, but expect at least a round or two of storms
across the area starting late Sunday evening and another round on
Monday as the front drops across the area. Severe weather threat
remains low do to limited instability; however, a severe storm or
two can't be ruled out across central and east central WI ahead of
the front. Bigger issue could be flooding as PWATs climb over
1.5" and any slow moving or training storms will create flooding
issues, especially where the heaviest rain fell today. The threat
for river flooding will also be increasing into early next week as
a lot of water has fallen in some river basins. A few lingering
showers are possible behind the front Monday night, but this
activity will be on the lighter side.
Tuesday into Thursday...northwest/cyclonic flow takes over across
the region as the 500mb low remains slowly drifts east across
Ontario. Expect a dry start each day then chances for showers
and isolated storms increase in the late morning and afternoon as
diurnally driven activity is expected, ending in the evening
hours. Strongest activity could produce some hail as wet bulb
temps will be under 8500 ft. Model soundings also showing a weak
inverted V signature. Although there is no strong winds to mix
down, evaporative cooling effects could produce some gusty winds
in any storm. By Thursday...heights continue to build as ridging
builds in from the west, reducing the chance for instability
showers, but a few still can't be ruled out.
Rest of the forecast...500mb low drifts into eastern Ontario and
eventually Quebec late in the week, with the flow becoming more
zonal across the CONUS. Another upper trough and surface low
pressure is forecast to push across the area somewhere in the
Friday or Saturday timeframe, bringing shower and storms back to
the area.
&&
.AVIATION...for 18Z TAF Issuance
Issued at 1234 PM CDT Sat Jun 20 2020
Variable conditions are expected today with a lot of showers and
thunderstorms ahead of a slow moving front. Conditions should be
MVFR most of the time in most places, but brief heavy rain and IFR
conditions are possible. The activity should end early this
evening, but leftover moisture will result in low clouds and fog
formation overnight. Improving conditions are expected Sunday
morning, with VFR conditions by Sunday afternoon.
&&
.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM.....RDM
LONG TERM......Bersch
AVIATION.......RDM
Hazardous weather outlook, Jun 20, 1:53 PM CST, 1 hour 44 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
253 PM CDT Sat Jun 20 2020
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-212000-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
253 PM CDT Sat Jun 20 2020
This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.
.DAY ONE...Tonight
Scattered thunderstorms are expected into the early evening
hours. There is a small chance that a storm could become
marginally severe south of Highway 29 with strong winds and hail.
Localized very heavy rain could produce urban and small stream
flooding in some places.
.DAYS TWO THROUGH SEVEN...Sunday through Saturday
Additional rounds of showers and thunderstorms are possible at
times from Sunday night through Monday night. A few of the storms
could become strong or severe with large hail and damaging winds
Monday into Monday evening across central and portions of east-
central Wisconsin. Heavy rainfall and localized flooding will also
be possible late Sunday into Monday evening. Isolated storms are
possible Tuesday and Wednesday afternoon, with the strongest
activity producing hail and brief gusty winds.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected, but spotters are asked to
report any flooding or strong winds.
LMZ521-522-541>543-212000-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
253 PM CDT Sat Jun 20 2020
This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.
.DAY ONE...Tonight
Scattered thunderstorms are expected this evening. A few of the
storms south of Algoma could produce wind gusts over 40 knots.
Areas of fog could pose a hazard to boaters tonight.
.DAYS TWO THROUGH SEVEN...Sunday through Saturday
Scattered thunderstorms will pose a hazard to boaters at times
Sunday night through Wednesday. Some of the storms could produce
hail and strong winds Monday into Monday evening.
RDM/Bersch
In the hours before
Local storm report, Jun 20, 11:21 AM CST, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1221 PM CDT SAT JUN 20 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM HEAVY RAIN KNOWLTON 44.71N 89.68W
06/20/2020 M3.00 INCH MARATHON WI PUBLIC
&&
AKSpecial weather statement, Jun 20, 1:12 PM CST, 2 hours 25 minutes before
Special Weather Statement
National Weather Service Green Bay WI
212 PM CDT Sat Jun 20 2020
WIZ040-050-201945-
Kewaunee WI-Manitowoc WI-
212 PM CDT Sat Jun 20 2020
...LOCALLY STRONG THUNDERSTORMS MOVING ACROSS EAST-CENTRAL
WISCONSIN...
At 209 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from 6 miles east of Denmark to
10 miles east of Cleveland. Movement was northeast at 40 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Kewaunee, Algoma, Luxemburg, Two Creeks, Two Rivers, Mishicot, Casco,
Birchwood, Pilsen and Krok.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4455 8776 4468 8743 4467 8738 4471 8734
4467 8733 4454 8741 4432 8748 4418 8745
4407 8760
TIME...MOT...LOC 1909Z 223DEG 35KT 4437 8770 4390 8754
KallasLocal storm report, Jun 20, 1:39 PM CST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
239 PM CDT SAT JUN 20 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 PM HEAVY RAIN PLOVER 44.45N 89.53W
06/20/2020 M1.46 INCH PORTAGE WI CO-OP OBSERVER
&&
TIMMUSpecial weather statement, Jun 20, 2:29 PM CST, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Green Bay WI
329 PM CDT Sat Jun 20 2020
WIZ031-036>038-045-048-202115-
Waupaca WI-Shawano WI-Outagamie WI-Winnebago WI-Waushara WI-
Portage WI-
329 PM CDT Sat Jun 20 2020
...SPECIAL WEATHER STATEMENT...
At 328 PM CDT, Doppler radar was tracking thunderstorms along a line
extending from 5 miles south of Lake Poygan to near Hartman Creek
State Park. Movement was northeast at 35 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Waupaca, New London, Clintonville, Black Creek, Amherst, Fremont,
Napowan Scout Camp, Lake Poygan, Hartman Creek State Park and Chain
O' Lakes-King.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4442 8836 4482 8910 4427 8941 4396 8884
TIME...MOT...LOC 2028Z 209DEG 30KT 4407 8888 4429 8929
RDM
Special weather statement, Jun 20, 3:15 PM CST, 22 minutes before
Special Weather Statement
National Weather Service Green Bay WI
415 PM CDT Sat Jun 20 2020
WIZ031-037>039-048-202200-
Waupaca WI-Shawano WI-Outagamie WI-Winnebago WI-Brown WI-
415 PM CDT Sat Jun 20 2020
...SPECIAL WEATHER STATEMENT...
At 412 PM CDT, Doppler radar was tracking thunderstorms south of a
line from near Amherst to Bear Creek to 5 miles west of Menasha.
Movement was northeast at 30 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Appleton, Shawano, Menasha, Kaukauna, Little Chute, New London,
Kimberly, Clintonville, Black Creek and Embarrass.
The thunderstorms could intensify in the next hour or two as they
move to the northeast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4443 8886 4444 8922 4450 8922 4482 8883
4481 8843 4443 8807 4424 8835 4424 8840
4421 8840 4411 8855
TIME...MOT...LOC 2112Z 218DEG 23KT 4436 8936 4449 8920 4449 8880 4422
8855
RDMSpecial weather statement, Jun 20, 3:29 PM CST, 8 minutes before
Special Weather Statement
National Weather Service Green Bay WI
429 PM CDT Sat Jun 20 2020
WIZ038-048-202215-
Outagamie WI-Winnebago WI-
429 PM CDT Sat Jun 20 2020
...SIGNIFICANT WEATHER ADVISORY FOR WINNEBAGO AND SOUTHWESTERN
OUTAGAMIE COUNTIES UNTIL 515 PM CDT...
At 427 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Rush Lake, or 9 miles northeast of Berlin, moving
northeast at 30 mph.
Local wind gusts in excess of 40 mph will be possible with this
storm. The storm is intensifying.
This strong thunderstorm will be near...
Oshkosh around 500 PM CDT.
Menasha around 515 PM CDT.
Other locations impacted by this storm include Butte Des Morts,
Highland Shore, Larsen, Lake Butte Des Morts, Winnebago, Rivermoor,
Winneconne, Harbor Springs, Medina and Clarks Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If on or near a lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 4390 8876 4399 8889 4408 8889 4433 8864
4418 8840 4412 8840
TIME...MOT...LOC 2127Z 222DEG 17KT 4402 8878
RDM